MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F180NR HF 12/CS 1.7SA ETO; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX F180NR HF 12/CS 1.7SA ETO; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500318N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943)
Date of Event 10/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via voluntary medwatch that a hemodialysis (hd) patient experienced a dialyzer reaction during treatment while utilizing the optiflux f180nr dialyzer.The patient¿s treatment was initiated on (b)(6) 2025 at 0611 local time.The patient¿s pre-treatment vital signs were blood pressure (bp) 157/115, pulse (p) 96, respirations (r) 18, and temperature (t) 96.7.The treatment was started utilizing a fresenius 2008t machine, optiflux f180nr dialyzer, combiset bloodlines, normal saline, dialysate of granuflo 2.0k, 2.5ca, 1.0mg, 100 dextrose, and naturalyte bicarb.At 0848 the patient reported itching.The patient was administered benadryl 50mg intravenous push (ivp).Treatment was continued.The patient verbalized relief from the itching at approximately 0900.Treatment was completed at 1000.The patient¿s post-treatment vitals were bp 110/62, p 83, r18, and t 96.6.The patient was discharged home alert and oriented.The optiflux 180nr was added as an allergy.Multiple attempts were made to obtain additional information, and thus far no further details have been provided.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: based on the available information, there is a temporal and a possible causal relationship between the fresenius optiflux f180nr dialyzer and the patient¿s reaction (characterized by itching) with the administration of benadryl as the reaction was reported to have occurred during treatment.Although rare, hypersensitivity or anaphylactoid reactions to dialyzers are a known risk during hemodialysis.The exposure of the patient¿s blood to a foreign substance present in the extracorporeal circuit is the result of an immunoallergic response.There is no evidence of an optiflux f180nr dialyzer product deficiency or malfunction, but rather a possible bio-incompatibility between the patient and the membrane material.However, although there is no allegation or evidence of a product malfunction or deficiency, the optiflux f180nr dialyzer cannot be excluded as causing or contributing to the patient¿s adverse event.
 
Event or Problem Description
It was reported via voluntary medwatch that a hemodialysis (hd) patient experienced a dialyzer reaction during treatment while utilizing the optiflux f180nr dialyzer.The patient¿s treatment was initiated on (b)(6) 2025, at 0611 local time.The patient¿s pre-treatment vital signs were blood pressure (bp) 157/115, pulse (p) 96, respirations (r) 18, and temperature (t) 96.7.The treatment was started utilizing a fresenius 2008t machine, optiflux f180nr dialyzer, combiset bloodlines, normal saline, dialysate of granuflo 2.0k, 2.5ca, 1.0mg, 100 dextrose, and naturalyte bicarb.At 0848 the patient reported itching.The patient was administered benadryl 50mg intravenous push (ivp).Treatment was continued.The patient verbalized relief from the itching at approximately 0900.Treatment was completed at 1000.The patient¿s post-treatment vitals were bp 110/62, p 83, r18, and t 96.6.The patient was discharged home alert and oriented.The optiflux 180nr was added as an allergy.Multiple attempts were made to obtain additional information, and thus far no further details have been provided.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.As no lot number was provided for this complaint, a search was performed to obtain all lot numbers with the reported catalog number delivered to the patient¿s dialysis unit in the three months prior to the complaint occurrence date.One lot was found to have been delivered in this time period.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was one non-conformance (nc) in the production of this lot which was unrelated to the reported complaint event.There was no indication of product nonacceptance, deviation, nc, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.

Brand Name
OPTIFLUX F180NR HF 12/CS 1.7SA ETO
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key23677151
Report Number0001713747-2025-00982
Device Sequence Number21440257
Product Code KDI
UDI-Device Identifier00840861100125
UDI-Public00840861100125
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K002277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0500318N
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date11/30/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; GRANUFLO 2.0K 2.5CA 1.0MG 100 DEXTROSE; GRANUFLO 2.0K 2.5CA 1.0MG 100 DEXTROSE; NATURALYTE BICARBONATE; NATURALYTE BICARBONATE; NORMAL SALINE; NORMAL SALINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight93 KG
Patient RaceWhite